Wildfire, Brunswick
- When
- March 28, 1:00 PM EST to 10:00 PM EST
- Where
- Brunswick forecast zone
- Reported by
- Broadcast Media
Approximately 300 acres were burned near the intersection of Highway 133 and Funston Road. No evacuations were necessary.
A wildfire burned 300 acres.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ILM wrote it up.
A wildfire burned 300 acres.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before the first event at Mar 28, 12:30 PM EST, 30 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON NC 130 PM EDT FRI MAR 28 2008 .SYNOPSIS... A COLD FRONT DROPS SOUTH ACROSS THE AREA LATE TONIGHT BRINGING AN ABRUPT END TO THE VERY WARM TEMPERATURES. A WEDGE OF HIGH PRESSURE WILL BUILD IN FROM THE NORTH THROUGH MONDAY WITH VERY COOL AND DAMP CONDITIONS EXPECTED. HIGH PRESSURE WILL PUSH OFFSHORE TUESDAY AND WEDNESDAY AHEAD OF THE NEXT EASTWARD-MOVING COLD FRONT FOR MID WEEK. && .NEAR TERM /THROUGH TONIGHT/... AS OF 10 AM FRIDAY...ADJUSTED DEWPOINTS DOWN A FEW DEGREES INLAND AND UP A FEW ALONG THE COAST...BUT OVERALL FORECAST REMAINS ON TRACK. TEMPS REACHED NEAR 70 ALONG THE COAST BY 10 AM. EXPECT WARM...DRY BREEZY CONDITIONS THIS AFTERNOON. MORNING SOUNDINGS SHOWED WINDS AT 25 KTS JUST ABOVE THE SURFACE AND WITH GOOD MIXING THIS AFTERNOON EXPECT GUSTS POTENTIAL UP TO 25 TO 30 MPH. FIRE DANGER REMAINS HIGH...SEE SECTION BELOW. OTHERWISE PREVIOUS DISCUSSION HOLDS...HIGH PRESSURE CENTERED TO OUR E WILL RIDGE BACK ACROSS THE AREA TODAY WITH A LEE SIDE TROUGH TO OUR W. LOW LEVEL JET WILL BE STRONGEST THIS MORNING (35-40 KT) AND THEN BEGIN TO WANE DURING THE AFTERNOON (20-25 KT). ONCE AGAIN...RESULTANT SEA BREEZE IS EXPECTED TO DEVELOP AND MOVE INLAND ALONG THE COAST MID TO LATE AFTERNOON SHIFTING WINDS FROM WSW OR SW TO SSW. LOW LEVEL MOISTURE A LITTLE DEEPER THAN LAST COUPLE OF DAYS AND SO EXPECT JUST A FEW MORE FLAT CUMULUS AROUND. TEMPS WILL START OUT WARMER THIS MORNING THAN 24 HOURS AGO AND WILL END UP WARMER THAN ON THU. HIGHS WILL BE FLIRTING WITH 80 DEG ACROSS THE MAJORITY OF THE AREA. THE EXCEPTION WILL BE ALONG THE IMMEDIATE COAST WHERE TEMPS WILL REACH THERE PEAK EARLY THIS AFTERNOON AND THEN HOLD STEADY OR PERHAPS DROP A DEGREE OR TWO THROUGH THE MID AND LATE AFTERNOON. DEWPOINTS WILL CONTINUE THERE RECENT TREND AS WELL...BEING A FEW DEGREES HIGHER THAN ON THU. A WELL MIXED ENVIRONMENT LATE THIS MORNING AND THROUGH THE AFTERNOON WILL ALLOW A GOOD CHUNK OF THOSE HIGHER WINDS ALOFT TO MIX DOWN AND SO WILL INCLUDE GUSTS TO 30 MPH. A COLD FRONT WILL MOVE ACROSS THE AREA FROM N TO S 08-12Z. THIS FRONT WILL BE ACCOMPANIED BY INCREASING AND THICKENING CLOUD COVER. PRECIPITATION CHANCES ARE SMALL AND FOR NOW WILL LEAVE BELOW THRESHOLD AS FRONTAL LIFT IS WEAK...SUPPORT ALOFT IS LACKING AND FLOW ALOFT IS DRY AND FROM THE WEST. COLUMN NEVER SATURATES IN THE LOWEST LAYERS AND SO ANY LIGHT PRECIPITATION WILL LIKELY EVAPORATE AS VIRGA OR REACH THE GROUND AS A SPRINKLE OR TWO. STRONG COLD AIR ADVECTION WILL BEGIN NEAR SUNRISE AS WINDS SHIFT TO NNE AND INCREASE. && .SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/... AS OF 3 AM FRIDAY...STILL LOOKING AT A COLD AIR DAMMING EVENT FOR MOST OF THE WEEKEND AS HIGH PRESSURE BUILDS IN FROM THE NORTH VIA A SUBTLE 500MB RIDGE ACROSS THE MIDWEST. THE LATEST OPERATIONAL GFS IS MARKEDLY WETTER THAN PREVIOUS RUNS WITH PRECIPITABLE WATERS NOW OVER ONE INCH WITH HIGHEST VALUES ACROSS WESTERN AREAS...ESPECIALLY LATE SATURDAY THROUGH EARLY SUNDAY MORNING. WIND TRAJECTORIES THROUGH THE LOWER LEVELS EXPLAIN THE INCREASED MOISTURE WITH A MORE SOUTHERLY COMPONENT. LATEST MAV POPS SHOW THE STRONGEST ISENTROPIC LIFT ON THE 295K SURFACE AND MOISTURE MOVING ACROSS WESTERN AREAS LATE SATURDAY THROUGH EARLY SUNDAY. THE MAV POPS HAVE JUMPED ACCORDINGLY TO LIKELY VALUES IN FLORENCE TO CHANCE ON LUMBERTON. STILL NOT SOLD ON THIS SOLUTION SINCE THIS IS THE FIRST DEPICTION OF THIS SCENARIO. HAVE NUDGED POPS UP TO THE LOW CHANCE CATEGORY WESTERN AREAS WHILE KEEPING LOWER VALUES TOWARD THE COAST. MORE CONSISTENCY IN SUBSEQUENT MODEL RUNS WILL WARRANT A MORE SUBSTANTIAL INCREASE IN POPS. TEMPERATURE GUIDANCE REMAINS RELATIVELY UNCHANGED WITH TEMPERATURES STRUGGLING TO REACH 60 SATURDAY AND EVEN COOLER WITH MORE MOISTURE SUNDAY. CONTINUED TO UNDERCUT VALUES SLIGHTLY FOR SUNDAY MORNING MINS. AND SUNDAY AFTERNOON MAXES CITING EVAPORATIONAL COOLING. && .LONG TERM /MONDAY THROUGH FRIDAY/... AS OF 3 AM FRIDAY...VERY FEW CHANGES TO THE EXTENDED AS MODERATING TEMPERATURES WILL BE THE FOCUS EARLY WITH ANOTHER COLD FRONT MOVING IN FROM THE NORTH BY MIDWEEK. THE MID LEVEL FLOW REMAINS RELATIVELY FLAT SO ANY FORCING AND MOISTURE ADVECTION WILL BE WEAK. THE GFS AND ECMWF ARE ADVERTISING MORE AMPLITUDE LATE NEXT WEEK WITH TEMPERATURE NEAR NORMAL. && .AVIATION /18Z FRIDAY THROUGH TUESDAY/... ONLY MINOR CHANGES TO THE PREVIOUS SET OF TAFS WITH VFR CONDITIONS THROUGH THIS EVENING. COLD FRONT WILL DROP IN FROM THE NORTH TONIGHT...WITH FROPA FIRST AT LBT AROUND 06-07Z...PASSING THROUGH MYR AROUND 09-10Z. TIME HEIGHT SHOWS CEILINGS LOWERING JUST AFTER FRONTAL PASSAGE...WITH A DRY LEVEL BELOW 850 MB MOVING IN SHORTLY AFTER THAT. THIS WILL MAKE CEILING FORECAST DIFFICULT. WILL GO WITH AN INTERMITTENT MVFR CEILING SHORTLY AFTER PASSAGE. THIS CEILING WILL LIKELY BREAK TO A HIGHER VFR STRATA CU DECK AFTER DAYBREAK. COULD ALSO BE SOME ISOLATED PATCHES OF RAIN AROUND...BUT ONLY A MENTION OF VCSH. LOOK FOR WINDS TO INCREASE DURING THE DAY SATURDAY...VEERING FROM NORTH TO NORTHEAST. SATURDAY NIGHT THROUGH TUESDAY. MVFR CEILINGS SATURDAY NIGHT WITH MVFR/IFR CEILINGS LIKELY SUNDAY INTO EARLY MONDAY. VFR TUESDAY WITH POSSIBLE SHOWERS LATE. && .MARINE... NEAR TERM /THROUGH TONIGHT/... AS OF 3 AM FRIDAY...HIGH PRESSURE CENTERED TO OUR E WILL KEEP WINDS FROM THE SW THIS PERIOD. WINDS MAY BACK SLIGHTLY NEAR SHORE BY MID AFTERNOON. GRADIENT SUFFICIENT TO MAINTAIN WINDS IN 15 TO 20 KT RANGE...HIGHEST N PORTION. ALTHOUGH WINDS WILL BE LARGELY OFFSHORE...SWELL COMPONENT WILL ALLOW SEAS TO BE FAIRLY CONSISTENT THROUGHOUT THE FORECAST AREA. SINCE SEAS WILL RANGE FROM 4 TO 5 FT...TODAY...WILL EXTEND SMALL CRAFT SHOULD EXERCISE CAUTION HEADLINE FROM LITTLE RIVER INLET TO SURF CITY. SOUTH OF LITTLE RIVER INLET...SWELL COMPONENT CONTRIBUTION WILL BE A LITTLE LESS AND SEAS ARE EXPECTED TO REMAIN JUST BELOW 5 FT. WINDS WILL VEER TO N WITH PASSAGE OF BACKDOOR COLD FRONT 08-12Z. A SURGE WILL WORK ITS WAY DOWN THE COAST BEGINNING AROUND SUNRISE. WINDS WILL INCREASE AND SEAS WILL RESPOND AND SO A SMALL CRAFT ADVISORY MAY BE REQUIRED FOR ALL WATERS JUST BEYOND THIS FORECAST PERIOD. SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/... AS OF 3 AM FRIDAY...THE LATEST GFS HAS BACKED OFF WIND SPEEDS EVER SO SLIGHTLY FOR LATE SATURDAY THROUGH SUNDAY. STILL EXPECTING A SOLID 20-25 KNOTS BUT NOT THE 25-30 KNOTS WITH EARLIER VERSIONS. SMALL CRAFT CONDITIONS APPEAR LIKELY LATER SATURDAY CONTINUING THROUGH THE END OF THE PERIOD BUT WILL NOT RAISE YET AS WE ARE STILL TOO FAR OUT CONSIDERING TIME. A PERSISTENT NORTHEAST FETCH WILL BUILD SEAS TO 6-8 FEET LATER SATURDAY WHICH WILL CONTINUE UNABATED THROUGH THE PERIOD AS WELL. LONG TERM /MONDAY THROUGH WEDNESDAY/... AS OF 3 AM FRIDAY...NO CHANGES TO EXTENDED COASTAL WATERS FORECAST. && .FIRE WEATHER... AS OF 10 AM FRIDAY...FIRE DANGER STATEMENT UPDATED FOR NC MAINLY TO INCLUDE THE FACT THAT A STATE WIDE BURN BAN IS IN EFFECT. SW WINDS HAVE BEEN GUSTING TO 20 TO 25 MPH LATE THIS MORNING AND WILL CONTINUE INTO THIS AFTERNOOON AS GOOD MIXING OCCURS. WINDS JUST ABOVE THE SURFACE CONTINUE 25 TO 30 KTS ESPECIALLY ALONG THE COAST INTO THIS AFTERNOON. THEREFORE COULD SEE WIND GUSTS UP TO 30 MPH THROUGH LATE THIS AFTERNOON. 100 HR FUEL MOISTURE VALUES WERE IN THE SINGLE DIGITS WITH MOT MUCH RECOVERY EXPECTED IN THE SHORT TERM. DEWPOINTS WILL NOT BE QUITE AS LOW AS LAST COUPLE OF DAYS...BUT TEMPS WILL BE A LITTLE WARMER...STILL RELATIVE HUMIDITIES WILL BE WELL ABOVE CRITICAL THRESHOLDS (AS LOW AS 35-40 PERCENT AWAY FROM THE IMMEDIATE COAST) THIS AFTERNOON. A COLD FRONT WILL MOVE FROM N TO S ACROSS THE AREA LATE TONIGHT WITH WINDS SHIFTING FROM WSW TO N AND NE. MUCH HIGHER RELATIVE HUMIDITIES ARE EXPECTED ON SAT. ANY PRECIPITATION LATE TONIGHT OR SAT WILL BE MAINLY NON-MEASURABLE WITH MOST EVAPORATING BEFORE EVEN REACHING THE GROUND. STRONG COLD AIR ADVECTION WILL KEEP TEMPS ABOUT 20 DEG COLDER ON SAT AS COMPARED TO THIS AFTERNOON. && .ILM WATCHES/WARNINGS/ADVISORIES... SC...NONE. NC...NONE. MARINE...NONE. && SYNOPSIS...SHK NEAR TERM...RGZ/RJD SHORT TERM...SHK LONG TERM...SHK AVIATION...DL FIRE WEATHER...RGZ/RJD
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON NC 527 AM EDT FRI MAR 28 2008 AMZ250-252-290930- SURF CITY TO CAPE FEAR NC OUT 20 NM- CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- 527 AM EDT FRI MAR 28 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT SMALL CRAFT SHOULD EXERCISE CAUTION. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A PROLONGED PERIOD OF SMALL CRAFT ADVISORY CONDITIONS MAY DEVELOP AS EARLY AS SATURDAY MORNING. SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED TO PERSIST INTO TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. AMZ254-256-290930- LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 527 AM EDT FRI MAR 28 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A PROLONGED PERIOD OF SMALL CRAFT ADVISORY CONDITIONS MAY DEVELOP AS EARLY AS SATURDAY MORNING. SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED TO PERSIST INTO TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ097-100-101-290930- PENDER-BRUNSWICK-NEW HANOVER- 527 AM EDT FRI MAR 28 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT SOUTHWEST WINDS GUSTING UP TO 30 MPH COUPLED WITH TEMPERATURES OF 75 TO 80 DEGREES AND MINIMUM RELATIVE HUMIDITIES OF 40 TO 50 PERCENT MAY AGGRAVATE ANY SMOLDERING FIRES ACROSS OUR AREA TODAY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY MINIMUM RELATIVE HUMIDITIES WILL BE SUBSTANTIALLY HIGHER ON SATURDAY WITH TEMPERATURES UP TO 20 DEGREES COOLER ON BRISK NORTHEAST WINDS. THESE CONDITIONS SHOULD SERVE TO ALLEVIATE ANY FIRE WEATHER CONCERNS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ087-096-099-290930- ROBESON-BLADEN-COLUMBUS- 527 AM EDT FRI MAR 28 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT SOUTHWEST WINDS GUSTING UP TO 30 MPH COUPLED WITH TEMPERATURES FLIRTING WITH 80 DEGREES AND MINIMUM RELATIVE HUMIDITIES OF 35 TO 40 PERCENT MAY AGGRAVATE ANY SMOLDERING FIRES ACROSS OUR AREA TODAY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY MINIMUM RELATIVE HUMIDITIES WILL BE SUBSTANTIALLY HIGHER ON SATURDAY WITH TEMPERATURES UP TO 20 DEGREES COOLER ON BRISK NORTHEAST WINDS. THESE CONDITIONS SHOULD SERVE TO ALLEVIATE ANY FIRE WEATHER CONCERNS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. SCZ017-023-024-032-033-039-290930- MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION-WILLIAMSBURG- 527 AM EDT FRI MAR 28 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT SOUTHWEST WINDS WILL GUST UP TO 30 MPH AS TEMPERATURES FLIRT WITH 80 DEGREES TODAY. MINIMUM RELATIVE HUMIDITIES WILL RANGE FROM 35 TO 40 PERCENT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY MINIMUM RELATIVE HUMIDITIES WILL BE SUBSTANTIALLY HIGHER ON SATURDAY WITH TEMPERATURES UP TO 20 DEGREES COOLER ON BRISK NORTHEAST WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. SCZ034-046-290930- HORRY-GEORGETOWN- 527 AM EDT FRI MAR 28 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT SOUTHWEST WINDS WILL GUST UP TO 30 MPH WITH TEMPERATURES 75 TO 80 DEGREES TODAY. MINIMUM RELATIVE HUMIDITIES WILL RANGE FROM 40 TO 50 PERCENT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY MINIMUM RELATIVE HUMIDITIES WILL BE SUBSTANTIALLY HIGHER ON SATURDAY WITH TEMPERATURES UP TO 20 DEGREES COOLER ON BRISK NORTHEAST WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. RJD
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON NC 1030 AM EDT FRI MAR 28 2008 NCZ087-096-097-099>101-281630- ROBESON-BLADEN-PENDER-COLUMBUS-BRUNSWICK-NEW HANOVER- INCLUDING THE CITIES OF...LUMBERTON...ELIZABETHTOWN...BURGAW... SURF CITY...WHITEVILLE...LELAND...SHALLOTTE...WILMINGTON... WRIGHTSVILLE BEACH 1030 AM EDT FRI MAR 28 2008 ...INCREASED FIRE DANGER THROUGH LATE AFTERNOON... GUSTY SOUTHWEST WINDS OF 10 TO 20 MPH WILL CONTINUE THROUGH THE AFTERNOON. WIND GUSTS MAY REACH UP TO 30 MPH. AS THE SEA BREEZE DEVELOPS WINDS WILL BECOME MORE SOUTHERLY ALONG THE IMMEDIATE COAST IN THE MID TO LATE AFTERNOON. MINIMUM RELATIVE HUMIDITIES OF 35 TO 40 PERCENT ARE EXPECTED THIS AFTERNOON WITH TEMPERATURES FLIRTING WITH 80 DEGREES. TEMPERATURES WILL BE IN THE MID OR UPPER 70S ALONG THE IMMEDIATE COAST WITH MINIMUM HUMIDITIES 45 TO 50 PERCENT. THESE CONDITIONS MAY AGGRAVATE ANY SMOLDERING FIRES ACROSS OUR AREA. SOUTHWEST WINDS WILL SHIFT TO NORTH AND NORTHEAST WITH THE PASSAGE OF A BACKDOOR COLD FRONT OVERNIGHT. DEWPOINTS WILL BE SUBSTANTIALLY HIGHER ON SATURDAY WITH TEMPERATURES UP TO 20 DEGREES COOLER. A STATE WIDE BURN BAN IS IN EFFECT. THEREFORE OUTDOOR BURNING IS NOT ALLOWED ACROSS EASTERN NORTH CAROLINA. PLEASE REPORT ANY BRUSH FIRES TO YOUR LOCAL FIRE DEPARTMENT OR EMERGENCY OFFICIALS IMMEDIATELY. RGZ
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON NC 1130 AM EDT FRI MAR 28 2008 NCZ087-096-097-099>101-282300- ROBESON-BLADEN-PENDER-COLUMBUS-BRUNSWICK-NEW HANOVER- INCLUDING THE CITIES OF...LUMBERTON...ELIZABETHTOWN...BURGAW... SURF CITY...WHITEVILLE...LELAND...SHALLOTTE...WILMINGTON... WRIGHTSVILLE BEACH 1130 AM EDT FRI MAR 28 2008 ...INCREASED FIRE DANGER THROUGH LATE AFTERNOON... GUSTY SOUTHWEST WINDS OF 10 TO 20 MPH WILL CONTINUE THROUGH THE AFTERNOON. WIND GUSTS MAY REACH UP TO 30 MPH. AS THE SEA BREEZE DEVELOPS WINDS WILL BECOME MORE SOUTHERLY ALONG THE IMMEDIATE COAST IN THE MID TO LATE AFTERNOON. MINIMUM RELATIVE HUMIDITIES OF 35 TO 40 PERCENT ARE EXPECTED THIS AFTERNOON WITH TEMPERATURES FLIRTING WITH 80 DEGREES. TEMPERATURES WILL BE IN THE MID OR UPPER 70S ALONG THE IMMEDIATE COAST WITH MINIMUM HUMIDITIES 45 TO 50 PERCENT. THESE CONDITIONS MAY AGGRAVATE ANY SMOLDERING FIRES ACROSS OUR AREA. SOUTHWEST WINDS WILL SHIFT TO NORTH AND NORTHEAST WITH THE PASSAGE OF A BACKDOOR COLD FRONT OVERNIGHT. DEWPOINTS WILL BE SUBSTANTIALLY HIGHER ON SATURDAY WITH TEMPERATURES UP TO 20 DEGREES COOLER. A STATE WIDE BURN BAN IS IN EFFECT. THEREFORE OUTDOOR BURNING IS NOT ALLOWED ACROSS EASTERN NORTH CAROLINA. PLEASE REPORT ANY BRUSH FIRES TO YOUR LOCAL FIRE DEPARTMENT OR EMERGENCY OFFICIALS IMMEDIATELY. RGZ
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
1154 AM EDT FRI MAR 28 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM WILDFIRE CASTLE HAYNE 34.35N 77.90W
03/26/2008 NEW HANOVER NC BROADCAST MEDIA
WILDFIRE STARTED NEAR THE INTERSECTION OF SIDBURY AND
HOLLY SHELTER ROAD AND BURNED 1200 ACRES OF SPARSELY
POPULATED LAND BEFORE BEING CONTAINED ON 3/27. HOLLY
SHELTER ROAD IS STILL CLOSED.
&&
RAS1 wildfire. Local standard time, as filed.
Approximately 300 acres were burned near the intersection of Highway 133 and Funston Road. No evacuations were necessary.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in North Carolina in 2008Every state in 2008This day in weather historyWarnings in North Carolina, March 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 87391.